Alert archive / Texas / Red Flag Warnings in 2012

Red Flag Warning 8, NWS Lubbock, TX

February 29, 201224 counties in Texas

NWS Lubbock, TX issued this red flag warning at Feb 29, 2012, 3:00 PM CST for 24 counties in Texas. It took effect at Mar 1, 2012, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 29, 2012, 3:00 PM CST (21:00 UTC)
In effect from
Mar 1, 2012, 11:00 AM CST
Expired
Mar 1, 2012, 7:00 PM CST
In force
8 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2012-02-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2012-02-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -185 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2567 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-185 m²/s²
0-3 km storm-relative helicity
-96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

652 
WWUS84 KLUB 292100
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
300 PM CST WED FEB 29 2012

TXZ021>044-010500-
/O.UPG.KLUB.FW.A.0007.120301T1700Z-120302T0100Z/
/O.NEW.KLUB.FW.W.0008.120301T1700Z-120302T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
300 PM CST WED FEB 29 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST THURSDAY FOR
SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY
VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR ALL OF THE
SOUTH PLAINS...ROLLING PLAINS...AND FAR SOUTHERN TEXAS
PANHANDLE... 

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CST THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...SOUTHWEST TO WEST WINDS AT 20 TO 30 MPH AT THE 20 FOOT 
  LEVEL. 

* HUMIDITY...LESS THAN 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

JORDAN
4 follow-up statements
786 
WWUS84 KLUB 010452 AAA
RFWLUB

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1052 PM CST WED FEB 29 2012

TXZ021>044-011200-
/O.CON.KLUB.FW.W.0008.120301T1700Z-120302T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1052 PM CST WED FEB 29 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST
THURSDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND FAR
SOUTHERN TEXAS PANHANDLE...

* WIND...SOUTHWESTERLY WINDS OF 20 TO 30 MPH AT THE 20-FOOT LEVEL
  WITH GUSTS APPROACHING 40 MPH.

* HUMIDITY...MINIMUM VALUES BETWEEN 4 AND 8 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND
SPARKS.

&&

$$
811 
WWUS84 KLUB 011253
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
653 AM CST THU MAR 1 2012

TXZ021>044-012200-
/O.CON.KLUB.FW.W.0008.120301T1700Z-120302T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
653 AM CST THU MAR 1 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CST THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS AND FAR
SOUTHERN TEXAS PANHANDLE...

* WIND...SOUTHWESTERLY WINDS OF 20 TO 30 MPH AT THE 20-FOOT 
  LEVEL WITH GUSTS APPROACHING 40 MPH. 

* HUMIDITY...MINIMUM VALUES BETWEEN 4 AND 8 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND
SPARKS.

&&

$$
923 
WWUS84 KLUB 012219
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
419 PM CST THU MAR 1 2012

TXZ021>044-020100-
/O.CON.KLUB.FW.W.0008.000000T0000Z-120302T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
419 PM CST THU MAR 1 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE
HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR
ALL OF THE SOUTH PLAINS...ROLLING PLAINS AND FAR SOUTHERN TEXAS
PANHANDLE...

* WIND...SOUTHWESTERLY WINDS OF 20 TO 30 MPH AT THE 20-FOOT 
  LEVEL WITH GUSTS APPROACHING 40 MPH. 

* HUMIDITY...MINIMUM VALUES BETWEEN 3 AND 8 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND
SPARKS.

&&

$$
140 
WWUS84 KLUB 020106
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
706 PM CST THU MAR 1 2012

TXZ027>029-033>035-039>041-021200-
/O.EXP.KLUB.FW.W.0008.000000T0000Z-120302T0100Z/
/O.NEW.KLUB.FW.A.0008.120302T1700Z-120303T0100Z/
BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN-
706 PM CST THU MAR 1 2012

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER FOR THE SOUTH PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING. THE RED FLAG WARNING THAT WAS IN EFFECT THURSDAY HAS EXPIRED.

* HUMIDITY...MINIMUM VALUES BETWEEN 10 AND 15 PERCENT.

* WINDS...WEST TO NORTHWESTERLY WINDS SUSTAINED AT SPEEDS BETWEEN
  20 AND 25 MPH AT THE 20 FOOT LEVEL WITH GUSTS AROUND 35 MPH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND
SPARKS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ021>026-030>032-036>038-042>044-020215-
/O.EXP.KLUB.FW.W.0008.000000T0000Z-120302T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-
CROSBY-DICKENS-KING-GARZA-KENT-STONEWALL-
706 PM CST THU MAR 1 2012

...RED FLAG WARNING HAS EXPIRED FOR THE EXTREME SOUTHERN PANHANDLE
AND THE ROLLING PLAINS...

CRITICAL FIRE WEATHER CONDITIONS HAVE BEGUN TO GRADUALLY WANE OVER
THE WARNED AREA...AND CONDITIONS WILL CONTINUE TO IMPROVE
THROUGHOUT THE REMAINDER OF THE EVENING HOURS. THUS THE RED FLAG
WARNING WAS ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 29, 11:23 AM CST, 3 hours 37 minutes earlier.

Area forecast discussion, Feb 29, 11:23 AM CST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1123 AM CST WED FEB 29 2012

.AVIATION...
VFR CONDITIONS WILL CONTINUE THROUGH THE NEXT 24 HOURS. BREEZY
WEST TO NORTHWEST WIND WILL GRADUALLY DECREASE THROUGH THE
DAY...GO BELOW 10 KNOTS OVERNIGHT...AND THEN INCREASE ONCE AGAIN
OUT OF THE WEST TO SOUTHWEST FOR THURSDAY AFTERNOON AT BOTH TAF
SITES.

JORDAN

&&

.PREV DISCUSSION... /ISSUED 524 AM CST WED FEB 29 2012/

AVIATION...
VFR CONDITIONS TO CONTINUE THROUGH 01/12Z. W-NW BREEZES IN THE
MORNING WILL SWITCH TO SW BY AFTERNOON.

PREV DISCUSSION... /ISSUED 312 AM CST WED FEB 29 2012/

SHORT TERM...
08Z WATER VAPOR IMAGERY/UPPER-AIR ANALYSIS SHOWS THE UPPER LOW
LOCATED OVER THE NRN PLAINS MOVING NEWD TOWARD THE GREAT LAKES. A
DRY...SUBSIDENT PV AXIS EXTENDED FROM NRN MISSOURI SWWD ALL THE WAY
INTO THE ERN PACIFIC...CUTTING ACROSS WTX. WTX IS ALSO STILL LOCATED
BENEATH THE ENTRANCE REGION OF STRONG ULJ HOWEVER MID-LVL GRADIENTS
WILL WEAKEN DURING THE DAY. THE JAYTON PROFILER IS SHOWING 50 KTS
AROUND 800MB AT 08Z AND WE EXPECT BREEZY W-NW WINDS TO BEGIN TO MIX
DOWN TO THE SFC AROUND 9-10 AM. THE WIND WILL SLOWLY BACK TO THE SW
DURING THE DAY IN RESPONSE TO FALLING PRESSURES IN ERN COLO AND THIS
WILL MAINTAIN BREEZY CONDITIONS ACROSS THE NW ZONES WHILE THE
REMAINDER OF THE AREA SHOULD SEE A GRADUAL DECREASE IN THE
AFTERNOON. A DEEP...DRY AIRMASS WILL REMAIN IN PLACE AND HIGH TEMPS
SHOULD RANGE FROM THE MID 60S NW TO MID 70S SE UNDER MOSTLY SUNNY
SKIES. MODEST SW BREEZES WILL CONTINUE OVERNIGHT WITH LOWS MAINLY IN
THE 30S.

LONG TERM...
A BREAK FROM THE FIRE WEATHER CONDITIONS WILL BE SHORT LIVED WITH
THE WIND MACHINE RAMPING UP AGAIN ON THURSDAY. A CLOSED LOW WILL
MOVE ACROSS THE NORTHERN HIGH PLAINS CARVING OUT A BROAD TROUGH
ACROSS THE WESTERN US. AS A RESULT...SURFACE LEE TROUGHING AND
CYCLOGENESIS WILL OCCUR OVER THE PANHANDLE. MIXING WILL BE VERY
DEEP TO AROUND 700MB WHERE A 40KT WIND MAXIMUM WILL SPREAD OVER
THE AREA DURING THE AFTERNOON. WINDS WILL GENERALLY BE IN THE
20-30 MPH RANGE. THE WINDS MAY NOT BE STRONG ENOUGH TO LIFT A
SIGNIFICANT AMOUNT OF THE BROWN STUFF ALOFT. STRONG SUBSIDENCE
WILL BRING EXTREMELY DRY AIR DOWN TO THE SURFACE AS WELL. THE
REGION WILL SEE VERY LOW DEW POINTS AT THE SURFACE IN THE
AFTERNOON. BECAUSE OF THE EXTREME DRYNESS...TEMPERATURES WILL WARM
TO BETWEEN 15 AND 20 DEGREES ABOVE NORMAL WHICH WILL ALLOW
RELATIVE HUMIDITY VALUES TO DROP TO AROUND FIVE PERCENT.

A FRONT WILL STALL OUT OVER THE AREA ON FRIDAY AFTERNOON NEAR THE
SOUTHERN ZONES. THIS WILL PRESENT SOME DIFFICULTIES FOR THE FIRE
WEATHER FORECAST. AREAS SOUTH OF THIS FRONT WILL LIKELY BE VERY
DRY AND WARM SIMILAR TO THURSDAYS FORECAST. THE UPPER LEVEL TROUGH
AXIS WILL MOVE OVER THE AREA LATE FRIDAY NIGHT. MODELS WANT TO
GENERATE SOME QPF AS FAR SOUTH AS THE EXTREME SOUTHERN TEXAS
PANHANDLE. CONDITIONS DO NOT LOOK VERY FAVORABLE FOR MEASURABLE
PRECIPITATION BUT SOME MID LEVEL CLOUD COVER MAY BE A WELCOME
SIGHT AFTER THURSDAY AND FRIDAY AFTERNOONS. A COOL SURFACE RIDGE
WILL BUILD INTO THE AREA ON SATURDAY DROPPING TEMPERATURES BACK
INTO THE 50S. HOWEVER...WINDS WILL QUICKLY RETURN TO THE SOUTH TO
SOUTHWEST ON SUNDAY AND BACK TO A BREEZY PATTERN. MODELS ARE
COMING INTO BETTER AGREEMENT MOVING A WEAK SHORT WAVE TROUGH OUT
OF THE ROCKIES ON TUESDAY BRINGING WINDY AND DRY CONDITIONS BACK
TO WEST TEXAS. JDV

FIRE WEATHER...
MILD...DRY AND BREEZY CONDITIONS WILL RESULT IN AN ELEVATED FIRE
DANGER ACROSS MUCH OF THE AREA TODAY. RH VALUES WILL DROP BELOW 15
PERCENT ACROSS ALL BUT PERHAPS THE FAR NE COUNTIES BY MIDDAY.
SUSTAINED WIND SPEEDS ABOUT 15 TO 20 MPH AT THE 20-FT LEVEL ARE
EXPECTED FOR MOST AREAS THIS MORNING...BUT WILL SUBSIDE SOMEWHAT
ACROSS THE SRN AND ERN ZONES THIS AFTERNOON. WE WILL ISSUE A FIRE
DANGER STATEMENT TO COVER THE SRN PANHANDLE AND NRN AND CENTRAL
SPLNS...MAINLY WEST OF I-27.

THURSDAY WILL LIKELY SEE CRITICAL CONDITIONS MET ACROSS MUCH OF
THE AREA. WINDS WILL INCREASE DURING THE AFTERNOON BETWEEN 20 AND
30 MPH AT THE 20 FOOT LEVEL IN RESPONSE TO A DEEPENING SURFACE
CYCLONE ACROSS THE TEXAS PANHANDLE. TEMPERATURES ARE EXPECTED TO
BE VERY WARM WITH FORECAST VALUES BETWEEN 15 AND 20 DEGREES ABOVE
NORMAL. THE SURFACE WILL ALSO DRY OUT CONSIDERABLY WITH AFTERNOON
RELATIVE HUMIDITY VALUES LESS THAN TEN PERCENT ACROSS THE ENTIRE
AREA. AREAS ACROSS THE SOUTHWESTERN SOUTH PLAINS MAY SEE RELATIVE
HUMIDITY VALUES LESS THAN FIVE PERCENT. THE ONLY AREA OF
UNCERTAINTY IS OVER THE EASTERN ROLLING PLAINS WHERE WINDS MAY NOT
BE HIGH ENOUGH TO REACH CRITICAL VALUES.

A COLD FRONT WILL STALL OUT OVER THE AREA ON FRIDAY NEAR THE
SOUTHERN SOUTH PLAINS AND SOUTHERN ROLLING PLAINS. REGARDLESS OF
WHERE THE FRONT STALLS OUT...AREAS SOUTH OF THE FRONT MAY SEE
CRITICAL FIRE WEATHER CONDITIONS DEVELOP WITH STRONG WESTERLY
WINDS AND CONTINUED VERY DRY SURFACE AIR.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        65  31  74  31  52 /   0   0   0   0  10
TULIA         67  31  76  35  57 /   0   0   0   0  10
PLAINVIEW     67  31  77  36  59 /   0   0   0   0  10
LEVELLAND     70  33  80  37  64 /   0   0   0   0   0
LUBBOCK       70  34  80  39  64 /   0   0   0   0   0
DENVER CITY   70  33  80  36  68 /   0   0   0   0   0
BROWNFIELD    71  33  82  37  66 /   0   0   0   0   0
CHILDRESS     73  35  81  42  64 /   0   0   0   0   0
SPUR          73  39  82  43  68 /   0   0   0   0   0
ASPERMONT     75  42  84  44  72 /   0   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES: TXZ021>044.

&&
Hazardous weather outlook, Feb 29, 5:04 AM CST, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
504 AM CST WED FEB 29 2012

TXZ021>044-011115-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
504 AM CST WED FEB 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS AND WARM TEMPERATURES WILL RESULT IN ELEVATED FIRE
WEATHER CONDITIONS ACROSS THE SOUTH PLAINS AND EXTREME
SOUTHWESTERN TEXAS PANHANDLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDY CONDITIONS WILL COMBINE WITH MUCH ABOVE NORMAL TEMPERATURES
ON THURSDAY AFTERNOON TO CREATE POSSIBLE CRITICAL FIRE WEATHER
CONDITIONS ACROSS THE ENTIRE AREA. ELEVATED TO CRITICAL FIRE
WEATHER CONDITIONS WILL ALSO BE POSSIBLE ON FRIDAY ACROSS THE
SOUTHERN SOUTH PLAINS AND SOUTHERN ROLLING PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 29, 4:21 AM CSTFire Weather WatchLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more11 hr

Nearby

Red Flag Warnings in Texas, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.